MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030775787
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shaft break occurred, requiring additional intervention.A 4.00 x 20mm synergy xd drug-eluting stent was advanced for treatment.However, during insertion of the device, the shaft became bent and fractured into two pieces.The device was removed by utilizing snares and other devices, and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that a shaft break occurred, requiring additional intervention.A 4.00 x 20mm synergy xd drug-eluting stent was advanced for treatment.However, during insertion of the device, the shaft became bent and fractured into two pieces.The device was removed by utilizing snares and other devices, and the procedure was completed with a different device.There were no patient complications nor injuries reported.It was further reported that the 100% stenosed target lesion was located in the moderately tortuous and moderately calcified circumflex artery.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a synergy xd mr was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.Visual and tactile examination identified a shaft break 54.5cm distal to the distal end of the strain relief, confirming the reported event.No other device issues were identified during returned product analysis.Based on the event description and analysis of the returned device, the reported shaft break was most likely due to patients challenging lesion.It is likely that an excessive force was used to maneuver through the moderately tortuous and moderately calcified circumflex artery which caused the shaft to bend and break.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17957916
Report Number2124215-2023-55424
Device Sequence Number5295490
Product Code NIQ
UDI-Device Identifier08714729981138
UDI-Public08714729981138
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2024
Device Lot Number0030775787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown